Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Rank-one Drinfel'd modules on elliptic curves


Authors: D. S. Dummit and David Hayes
Journal: Math. Comp. 62 (1994), 875-883
MSC: Primary 11G09; Secondary 11G15
DOI: https://doi.org/10.1090/S0025-5718-1994-1218342-4
MathSciNet review: 1218342
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The sgn-normalized rank-one Drinfeld modules $ \phi $ associated with all elliptic curves E over $ {\mathbb{F}_q}$ for $ 4 \leq q \leq 13$ are computed in explicit form. (Such $ \phi $ for $ q < 4$ were computed previously.) These computations verify a conjecture of Dorman on the norm of $ j(\phi ) = {a^{q + 1}}$ and also suggest some interesting new properties of $ \phi $. We prove Dorman's conjecture in the ramified case. We also prove the formula $ \deg N(a) = q({h_k} - 1 + q)$, where $ N(a)$ is the norm of a and $ {h_k}$ is the class number of $ k = {\mathbb{F}_q}(E)$. We describe a remarkable conjectural property of the trace of a in even characteristic that holds in all the examples.


References [Enhancements On Off] (What's this?)

  • [1] D. Dorman, On singular moduli for rank 2 Drinfeld modules, Compositio Math. 80 (1991), 235-256. MR 1134255 (92h:11050)
  • [2] D. Dummit, Genus two hyperelliptic Drinfeld modules over $ {\mathbb{F}_2}$, The Arithmetic of Function Fields, Proc. Workshop at Ohio State University, June 17-26, 1991, de Gruyter, Berlin and New York, 1992, pp. 117-129. MR 1196515 (94a:11083)
  • [3] E.-U. Gekeler, Drinfeld modular curves, Lecture Notes in Math., vol. 1231, Springer-Verlag, Berlin, 1986. MR 874338 (88b:11077)
  • [4] -, Zur Arithmetik von Drinfeld-Moduln, Math. Ann. 262 (1983), 167-182. MR 690193 (84j:12010)
  • [5] B. Gross and D. Zagier, On singular moduli, J. Reine Angew. Math. 355 (1985), 191-220. MR 772491 (86j:11041)
  • [6] D. Hayes, Explicit class field theory in global function fields, Studies in Algebra and Number Theory, Adv. Math. Suppl. Stud., vol. 6, Academic Press, New York, 1979, pp. 173-217. MR 535766 (81d:12011)
  • [7] -, Analytic class number formulas in global function fields, Invent. Math. 65 (1981), 49-69. MR 636879 (83a:12025)
  • [8] -, Stickelberger elements in function fields, Compositio Math. 55 (1985), 209-239. MR 795715 (87d:11091)
  • [9] -, On the reduction of rank-one Drinfeld modules, Math. Comp. 57 (1991), 339-349. MR 1079021 (91j:11046)
  • [10] -, A brief introduction to Drinfeld modules, The Arithmetic of Function Fields, Proc. Workshop at Ohio State University, June 17-26, 1991, de Gruyter, Berlin and New York, 1992, pp. 1-32. MR 1196509 (93m:11050)
  • [11] J. Silverman, The arithmetic of elliptic curves, Graduate Texts in Math., No. 106, Springer-Verlag, Berlin, 1986. MR 817210 (87g:11070)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11G09, 11G15

Retrieve articles in all journals with MSC: 11G09, 11G15


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1994-1218342-4
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society